Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS Milwaukee, WI

August 22, 20014 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 22, 2001, 4:23 AM CDT for 4 counties in Wisconsin. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 22, 2001, 4:23 AM CDT (09:23 UTC)
Expired
Aug 22, 2001, 5:30 AM CDT
In force
67 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

Counties Dodge County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI

What was reported inside it

TimeReportWhereRemark
Aug 22, 4:28 AM CDTThunderstorm Wind 52 EWest Bend, WI
Aug 22, 4:45 AM CDTThunderstorm Wind 52 EJuneau, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WUUS53 KMKX 220925
SVRMKE
WIC027-089-117-131-221030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
423 AM CDT WED AUG 22 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN
  DODGE COUNTY IN SOUTHEAST WISCONSIN
  OZAUKEE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 530 AM CDT

* AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM ELKHART LAKE TO 7 MILES WEST OF
  BEAVER DAM...OR FROM 6 MILES SOUTH OF KIEL TO 7 MILES WEST OF
  BEAVER DAM...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MAYVILLE AT 430 AM CDT.
  HORICON AT 435 AM CDT.
  JUNEAU AT 440 AM CDT.
  HOWARDS GROVE AT 445 AM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY 
LIGHTNING. SEEK SHELTER IMMEDIATELY BE PREPARED FOR LOCAL FLOODING 
DUE TO TORRENTIAL RAINS. DO NOT DRIVE ACROSS FLOODED ROADS.

EISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:43 AM CDT, 40 minutes earlier.

Area forecast discussion, Aug 22, 3:43 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CDT WED AUG 22 2001

FORECAST FOCUS ON CURRENT PRECIP.

SFC ANALYSIS SHOWS LOW PRESSURE OVER WRN IA WITH WARM FRONT
EXTENDING INTO ERN IA SEWD INTO WRN IL. A COLD FRONT IS LOCATED
ALONG THE MN/CANADIAN BORDER WHICH IS ASSOCIATED WITH STRONG
SHORTWAVE PROGRESSING EWD ACROSS HUDSON BAY.

35 KT LLJ AND SHORTWAVE TROUGH SUPPORTING CONVECTION OVER CNTRL AND
SRN WI. MODELS AGREE ON AXIS OF LLJ BECOMING ESTABLISHED OVER
ILLINOIS AND INDIANA LATER THIS MORNING...THEREBY ENDING CURRENT
CONVECTION. WARM FRONT TO STALL OVER FAR SRN WI AS CANADIAN COLD
FRONT APPROACHES FROM THE NORTH. ONLY WEAK SFC CONVERGENCE WILL
RESULT BUT WITH SOME SUNSHINE EXPECTED ACROSS SOUTH CENTRAL WI IN
WAKE OF CURRENT CONVECTION...THERE MAY BE A CHANCE FOR MORE
THUNDERSTORMS. WILL MENTION 30 POPS IN THE AFTERNOON...AND CARRY
INTO THE EVENING FOR SRN CWA.

UPPER RIDGE TO BUILD ACROSS THE MIDDLE USA AND CANADA THROUGH
THURSDAY AND FRIDAY WITH STRONG SFC HIGH NEAR HUDSON BAY. NORTHEAST
WINDS AND CLEAR SKIES EXPECTED. GUIDANCE TEMPS MAY BE A LITTLE TO
COOL FOR THURSDAY...BUT TEMPS WILL BE DETERMINED ON STRENGTH OF NE
WINDS. HAVE COMPROMISED WITH ETA 2M HIGH TEMPS AND GUIDANCE TEMPS
FOR THU. OTHERWISE GUIDANCE TEMPS LOOK GOOD.

.MKX...NONE

MG

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:40 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake65 min
Aug 22, 5:31 AM CDTSevere Thunderstorm WarningMKXOzaukee44 min
Aug 22, 6:42 AM CDTFlash Flood WarningMKXSauk6 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.